Ask a doctor

Can I Take Tylenol Before Getting Botox Injections?

I am supposed to receive Botox injections in 3 days, but the past week I've been taking Tylenol and Theraflu due to a flu. Can I still get Botox injections since acetaminophen is not an anti-inflammatory medication?

Doctor Answers (19)

Tylenol Before Botox

+1

Yes you can take Tylenol before Botox, however some surgeons like to wait 2-3 weeks after a viral type illness before doing botox injections. Be sure to consult your doctor to address the issue.

Web reference: http://www.aventuraplasticsurgery.com

Miami Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Tylenol before Botox is fine. Aspirin and ibuprofen may increase bruise risk. But Theraflu/Tylenol I do not like together.

+1

Good question. Since Tylenol (acetaminophen) does not block platelet function, it does not increase the risk of bruising. You may take Tylenol before Botox without concern for increase bruising. Other cold medicines may contain aspirin or ibuprofen (Motrin, Advil) so carefully read labels.

On a side note, I am concerned you have been taking both Tylenol and Theraflu for your cold at the same time. Theraflu contains acetaminophen (Tylenol) and it can be dangerous to take both at the same time. Tylenol overdose can actually sneak up on you unexpectedly and cause death. Please use caution with your cold and flu medications.

Web reference: http://www.JessicaKrantMD.com

New York Dermatologic Surgeon
5.0 out of 5 stars 38 reviews

Tylenol before botox

+1

Tylenol is acetaminophen - it is OK to take before Botox.  It does not have any anti-platelet activity and does not thin your blood.  It does not interact with Botox either.

Web reference: http://www.EYESandLIDS.com

Orlando Oculoplastic Surgeon
4.5 out of 5 stars 2 reviews

Tylenol OK with Botox

+1

Tylenol will not cause any problems with your Botox treatment.  Other pain relievers such as aspirin or motrin affect platelet function and can cause bruising after injections.

Lone Tree Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

Botox

+1

You may take Tylenol before and after procedure.  It does not increase the risk of bleeding or bruising.

Orange County Plastic Surgeon
4.0 out of 5 stars 11 reviews

Taking tylenol with botox is ok.

+1

There should not be any problem with getting botox treatment while you are taking tylenol.  Aspirin, NSAIDS, and other blood thinners should be avoided because they increase the risk of bruising and bleeding.

Albany Plastic Surgeon
5.0 out of 5 stars 16 reviews

No problem with Tylenol prior to Botox

+1

Tylenol is not a concern prior to Botox treatment.  The issue with many other pain medications is that they interfere with clotting and with platelet function and therefore increase bruising.

That said,  I always advise patients to delay their Botox treatments until they are feeling well.

 

Best wishes,

Mark Lucarelli, MD, FACS

Madison, WI

Web reference: http://www.uwhealth.org/madison-plastic-surgery/dr-mark-lucarelli-talks-about-botox/32009

Madison Oculoplastic Surgeon
5.0 out of 5 stars 12 reviews

Tylenol and Botox

+1

While there is no reason you cannot take Tylenol prior to or after Botox injections, my personal experience would lead me to recommend you post-pone your Botox treatment until you are feeling better.  Purely cosmetic therapies should be reserved until your body can heal optimally from them.

Manhattan Plastic Surgeon
4.5 out of 5 stars 8 reviews

Tylenol / Acetaminophen ok before Botox

+1

Both Tylenol and Theraflu contains acetaminophen which is ok before Botox because they do not thin your blood or increase the risk of bruising.   But other pain and anti-inflammatory medications such as aspirin, ibuprofen (advil, motrin, aleve) do thin your blood, so you should avoid these before Botox.

Best, 

Dr. Margaret Mann

Cleveland Dermatologic Surgeon
5.0 out of 5 stars 1 review

Tylenol does not interfere with platelet function.

+1

The concern here is that many of the over the counter products commonly used as analgesics inhibit platelet function.  Platelets are involved in the coagulation pathways.  Inhibiting platelets increases the likelihood of bruising.  This occurs with both aspirin and the non-steroidal  anti-inflammatory agents, such as ibuprofen (Advil, Motrin).  However Tylenol which contains Acetaminophen does not affect platelets and does not increase the risk of bruise when taken prior to a service. 

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...